Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 11, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Nov 11, 2020, 4:52 PM EST for Volusia County, Florida. It took effect at Nov 12, 2020, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2020, 4:52 PM EST (21:52 UTC)
- In effect from
- Nov 12, 2020, 4:00 AM EST
- Expired
- Nov 12, 2020, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
548 WWUS72 KMLB 112152 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 452 PM EST Wed Nov 11 2020 FLZ041-141-122100- /O.NEW.KMLB.WI.Y.0011.201112T0900Z-201112T2100Z/ Inland Volusia-Coastal Volusia- Including the cities of Debary, Deland, Deltona, Daytona Beach, New Smyrna Beach, and Ormond Beach 452 PM EST Wed Nov 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected associated with Tropical Storm Eta. * WHERE...Inland Volusia and Coastal Volusia Counties. * WHEN...From 4 AM to 4 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
998 WWUS72 KMLB 121455 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 955 AM EST Thu Nov 12 2020 FLZ041-141-122100- /O.CON.KMLB.WI.Y.0011.000000T0000Z-201112T2100Z/ Inland Volusia-Coastal Volusia- Including the cities of Debary, Deland, Deltona, Daytona Beach, New Smyrna Beach, and Ormond Beach 955 AM EST Thu Nov 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Volusia County, mostly across northeast areas of the county. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:50 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 11, 3:50 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 PM EST Wed Nov 11 2020
.DISCUSSION...
...A Few Tornadoes Possible Tonight, Mainly For Interior and
Volusia Counties...
...Increasing Squalls, Heavy Rain, and Gusty Winds as Hurricane Eta
Approaches...
Rest of Today-Thursday...Becoming more active this afternoon after a
mostly quiet, muggy, and breezy morning. The outer rain bands of
T.S. Eta are starting to move into east-central Florida, these will
usher in periods of heavy rain, strong wind gusts of 40-50 mph, and
potential for tornadoes tonight into Thursday morning. These outer
rain bands will increase in frequency and intensity through the
overnight. Heavy rain will be possible areawide, with 1-3 inches of
rain with locally higher amounts of 4-5 inches possible.
The risk for tornadoes will be greatest this afternoon into tonight.
Remember that tornadoes are extremely difficult to see at night, and
the fast-moving squalls will also limit the time those in the
warning have to seek shelter. Be sure to stay weather aware, have
multiple ways of receiving weather alerts, and take action
immediately if a warning is issued. The greatest threat for
tornadoes is across the interior counties and Volusia County.
Tropical Storm Eta is forecast to make landfall around sunrise
Thursday, as a moderately strong Tropical Storm, in the northern
Nature Coast. While the center of Eta is forecast to stay north of
our area, strong winds are likely to move across northern portions
of Lake and Volusia Counties after midnight, and last through early
afternoon. Sustained winds in Lake and Volusia could reach 25-35 mph
with occasional gusts to 45 mph, and gusts up to 50-60 mph in the
strongest squalls. South of the I-4 corridor, it will be breezy with
sustained winds 15-20 mph and occasional gusts up to 35 mph, and
peak wind gusts of 45 mph in the strongest squalls.
After coordination with NHC, we will be lowering the Tropical
Storm Watch for Volusia county and will replace it with a Wind
Advisory from 4am-4pm Thu. The Tropical Storm Warning for Lake
county will remain in effect.
Models are in good agreement that Eta will weaken to a tropical
depression by the time it reaches east of Jacksonville on Thursday
afternoon, with conditions quickly improving behind the storm as dry
air filters in. This will be readily seen in Lake/Volusia counties,
while scattered showers and storms linger into Thursday evening
across the Treasure Coast. Afternoon temperatures rise into the low
to mid 80s, with morning lows very muggy in the mid to upper 70s.
Fri...Rain chances decrease to 20-30 percent areawide as drier
air finally moves in from the north/west behind TS Eta. Conditions
will remain warm and humid with a return to Mid 80s for Fri,
except lower 80s along the Volusia coast, both of which remains
well above seasonal norms. Lows in the mid to upper 60s Fri night
across Lake/Volusia and near 70/lower 70s elsewhere.
Sat-Wed (previous)...The Atlantic ridge tries to build back
westward across the Florida peninsula this weekend. A fairly
strong frontal passage is forecast for late Mon with a NERLY surge
across the local coastal waters overnight Mon continuing onto the
coast for Tue-Wed. This front will usher in seasonally cooler
temps and drier air once again. Perhaps only a 20pct chance of
less for a shower on Sat-Mon, then less than mentionable PoPs for
the remainder of the extended. A continuation of 80s for highs
Sat- Mon, then 70s for Tue-Wed maxes. Lows in the 60s/L70s thru
Mon morning, then some 50s/L60s for the interior Tue-Wed and
M-U60s for the Space/Treasure coasts.
&&
.AVIATION...
Light showers moving quickly to the north, as Tropical Storm Eta
churns off of the western Florida coast. -SHRA becoming SHRA after
3Z, as Eta approaches the coastline. Winds then picking up around
6Z. Highest winds and heaviest rainfall will be along and north of
the I-4 corridor (KISM-KDAB northward), but expecting SHRA and
elevated winds along the southern coastal terminals, too, overnight
tonight. MVFR conditions prevailing, with drops to IFR as heavier
squalls reduce CIG/VIS. Conditions expected to persist into Thursday
afternoon before improving. TEMPOs may be needed later this
afternoon as gusty showers develop.
&&
.MARINE...
Today-Thursday...Hazardous marine conditions in place across the
local Atlantic waters. Tropical Storm Eta is forecast to move across
north-central Florida early Thursday, exiting the northeast FL coast
by Thursday evening. South winds 20-25 knots this afternoon will
become south tonight, and southwest by late Thursday afternoon.
Winds will quickly diminish after Eta's passage on Thursday night.
Seas continue to build tonight, reaching 6-8 feet nearshore, and 8-
10 feet offshore. These elevated seas last through Thursday
afternoon, then slowly diminish into Thursday night. The Small Craft
Advisory has been extended through Thursday night.
There will be an increasing threat for waterspouts and wind gusts
greater than 35 knots tonight into Thursday, especially north of
Sebastian Inlet as outer rain bands from Eta increase in frequency
with the storm's approach.
Fri...Gradual improvement on Fri with west to northwest winds
10-15 knots, though conditions well offshore may remain poor Fri
morning. Seas 3-4 ft near shore and 4-6 ft offshore subsiding to
2-4 ft near shore and 3-5 ft offshore Sat morning. Only isolated
showers expected.
Sat-Sun (previous)...High pressure ridging tries to nudge
westward back across the area this weekend. Winds will remain AOB
15 kts with seas 3-4 ft near shore and 5 ft over the offshore
waters north of Vero Beach.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 83 72 82 / 80 80 30 20
MCO 74 84 72 86 / 90 80 20 20
MLB 77 84 73 84 / 80 70 20 20
VRB 77 86 73 84 / 80 60 20 20
LEE 74 82 71 85 / 90 80 20 30
SFB 75 83 72 85 / 80 80 20 20
ORL 75 84 73 86 / 90 80 20 30
FPR 77 84 72 84 / 70 60 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 7 PM EST this evening for Coastal
Volusia-Indian River-Martin-Northern Brevard-Southern
Brevard-St. Lucie.
Tropical Storm Warning for Northern Lake-Southern Lake.
AM...Small Craft Advisory until 10 PM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Rodriguez
LONG TERM....Kelly
AVIATION...LeahyHazardous weather outlook, Nov 11, 6:24 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 624 AM EST Wed Nov 11 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 624 AM EST Wed Nov 11 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered fast-moving showers with a few lightning storms are possible today and tonight. Brief heavy downpours of 1 to 2 inches, cloud to ground lightning, and wind gusts around 45 mph will be possible in the more intense storms or squalls which will move rapidly northwest to north at 30 to 40 mph. A few tornadoes will be possible today across the interior and Volusia County, with the highest threat being across Lake County. .MARINE THUNDERSTORM GUST IMPACT... Showers, and possibly a few storms, will move rapidly northwest at around 30 knots today. Wind gusts of 35 knots or higher are likely in any squalls which move over inland lakes or the local Atlantic and Intracoastal Waterway. .FLOOD IMPACT... Heavy downpours will be capable of producing a quick inch or two of rainfall, with locally higher totals in areas which see multiple rounds of heavy rainfall through tonight. Ponding of water will occur in low lying and urban areas is expected. .COASTAL FLOOD IMPACT... High surf conditions are expected to continue today, with large breaking waves of 5 to 8 feet in the surf zone. Additional beach erosion will be possible around the time of high tide this afternoon between 4 and 430 PM. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a strong northward longshore current in the surf zone, as well as a Moderate Risk for dangerous rip currents. Entering the water is not recommended again today due to the dangerous surf and rip current conditions. .WIND AND SEA IMPACT... Hazardous boating conditions will continue over the Atlantic waters today with gusty southeast winds 15 to 25 knots and seas to 7 to 10 feet. A Small Craft Advisory continues for the local Atlantic waters out to 60 nautical miles. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Tropical Storm Eta is now expected to make landfall along the Florida west coast north of Tampa around noon Thursday, and quickly weaken as it moves rapidly northeast across the northern peninsula. Tropical storm conditions are possible across northern Lake and Volusia Counties, with breezy conditions expected farther south over the rest of east central Florida. Scattered to numerous showers and squalls, along with a few lightning storms will continue. Gusty winds of 45 to 55 mph, a few tornadoes and torrential downpours of 1 to 2 inches remain possible especially from the I-4 corridor northward. Drier conditions are expected for east central Florida from Friday well into next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor weather conditions and self activate networks if any warnings are issued for their county. Watson/Cristaldi
In the hours before
Special weather statement, Nov 11, 4:28 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
428 PM EST Wed Nov 11 2020
FLZ041-044>046-112215-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
428 PM EST Wed Nov 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHEASTERN LAKE...
SOUTHEASTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 515 PM EST...
At 427 PM EST, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving north at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Deltona, Sanford, Oviedo and Winter Springs.
LAT...LON 2841 8099 2841 8124 2912 8155 2920 8122
2860 8105
TIME...MOT...LOC 2127Z 166DEG 43KT 2868 8124
SedlockLocal storm report, Nov 11, 4:48 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
448 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 4 NNW LAKE JESSUP 28.78N 81.24W
11/11/2020 M40 MPH Seminole FL ASOS
KSFB ASOS AT THE ORLANDO SANFORD INTL AIRPORT REPORTED A
40MPH/35KT WIND GUST FROM THE SOUTH
&&
CLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:10 PM EST | Special Weather Statement | MLB | Okeechobee | 50 min |
| Nov 10, 7:19 PM EST | Special Marine Warning | MLB | 41 min | |
| Nov 10, 7:22 PM EST | Special Weather Statement | MLB | Indian River | 38 min |
| Nov 10, 7:40 PM EST | Special Weather Statement | MLB | Okeechobee | 50 min |
| Nov 10, 7:59 PM EST | Special Weather Statement | MLB | Indian River | 46 min |
| Nov 10, 8:15 PM EST | Special Weather Statement | MLB | Osceola | 45 min |
| Nov 10, 8:22 PM EST | Special Weather Statement | MLB | Indian River | 23 min |
| Nov 10, 8:32 PM EST | Special Weather Statement | MLB | Osceola | 43 min |
| Nov 10, 8:47 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 43 min |
| Nov 10, 9:24 PM EST | Special Weather Statement | MLB | Saint Lucie | 51 min |
| Nov 10, 10:11 PM EST | Special Weather Statement | MLB | Orange | 34 min |
| Nov 10, 10:18 PM EST | Special Weather Statement | MLB | Osceola | 27 min |
| Nov 10, 10:28 PM EST | Special Weather Statement | MLB | Orange | 32 min |
| Nov 10, 10:57 PM EST | Special Weather Statement | MLB | Orange | 33 min |
| Nov 10, 11:30 PM EST | Special Weather Statement | MLB | Lake | 60 min |
| Nov 11, 12:31 AM EST | Special Weather Statement | MLB | Volusia | 44 min |
| Nov 11, 4:27 AM EST | Beach Hazards Statement | MLB | Volusia | 15 hr |
| Nov 11, 4:28 PM EST | Special Weather Statement | MLB | Seminole | 47 min |
| Nov 11, 4:58 PM EST | Special Weather Statement | MLB | Volusia | 47 min |
| Nov 11, 5:20 PM EST | Special Weather Statement | MLB | Brevard, Indian River, Saint Lucie | 40 min |
| Nov 11, 5:33 PM EST | Special Marine Warning | MLB | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.